Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 66, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 30, 2010, 2:28 AM CST for Pickens County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2010, 2:28 AM CST (08:28 UTC)
- Expired
- Nov 30, 2010, 3:00 AM CST
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 11:41 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 540 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
703
WFUS54 KBMX 300828
TORBMX
ALC107-300900-
/O.NEW.KBMX.TO.W.0066.101130T0828Z-101130T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 AM CST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
PICKENS COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 300 AM CST
* AT 227 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR GARDEN...OR NEAR PICKENSVILLE...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARROLLTON...REFORM...GORDO...ASHCRAFT CORNER...DILLBURG...OWENS...
MCSHAN...NORTH PICKENS AIRPORT AND LUBBUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3324 8832 3348 8807 3354 8800 3353 8784
3323 8784 3305 8834
TIME...MOT...LOC 0828Z 225DEG 46KT 3320 8821
$$
17/KLAWS1 follow-up statement
696
WWUS54 KBMX 300845
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 AM CST TUE NOV 30 2010
ALC107-300900-
/O.CON.KBMX.TO.W.0066.000000T0000Z-101130T0900Z/
PICKENS AL-
245 AM CST TUE NOV 30 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN PICKENS
COUNTY UNTIL 300 AM CST...
AT 241 AM CST...A TORNADO WAS INDICATED ON RADAR. THIS TORNADO WAS
LOCATED NEAR CARROLLTON...MOVING NORTHEAST AT 60 MPH. THIS STORM IS
EXTREMELY DANGEROUS....TAKE COVER NOW!
LOCATIONS IMPACTED INCLUDE...
REFORM...GORDO...ASHCRAFT CORNER...NORTH PICKENS AIRPORT AND
LUBBUB.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3348 8807 3354 8800 3353 8797 3353 8784
3351 8783 3334 8784 3323 8809 3334 8814
TIME...MOT...LOC 0844Z 224DEG 54KT 3333 8805
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 29, 11:47 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 29, 11:47 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1147 PM CST MON NOV 29 2010 .UPDATE...FOR 06Z AVIATION. && .DISCUSSION... CURRENT DIAGNOSIS INDICATES THAT THE WARM FRONTAL BOUNDARY IS LOCATED FROM NEAR GREENWOOD MS TO JUST SOUTH OF GOLDEN TRIANGLE...SOUTH TO NORTHERN SUMTER COUNTY...AND EAST TO SEVERAL MILES SOUTH OF PIKE COUNTY. THE SENTENCE WOULD SUGGEST A VERY COMPLEX SURFACE SITUATION THAT IS NOT EASY TO FOLLOW. JUST AS I HAVE STRUGGLED WITH THE SURFACE ANALYSIS...SO HAVE MOST OF THE NUMERICAL 00Z GUIDANCE RUNS...MOST OF WHICH ARE RUNNING AN HOUR OR MORE BEHIND SCHEDULE WITH THE ACCELERATING DRYLINE/COLD FRONT TO OUR WEST...AND EVEN THE NORTHWARD EXTENT OF THE WARM FRONT. NONETHELESS OVER THE THE NEXT SEVERAL HOURS...PERHAPS FROM 9 PM UNTIL MIDNIGHT EXPECT TO SEE A RATHER QUIET PERIOD AND A DECELERATION ON THE DRYLINE AS THE MAIN...STRONGER COLD FRONT BEGINS TO TAKE OVER AS THE MAIN SOURCE OF LIFT FOR THE DURATION OF THE EVENT. WHAT THAT MEANS FOR US IS THAT WE CAN EXPECT THE WARM FRONTAL BOUNDARY OR WHAT I CONSIDER THE 64F+ DEWPOINT LINE...AND VEERED WINDS TO CONTINUE ON ITS PROGRESSION NORTHWARD...OVER EXTREME WESTERN ALABAMA INITIALLY. THEN...A LITTLE QUICKER AS IT MARCHES EAST TOWARDS I65 BY DAYBREAK AND I85 BY LUNCH. THE FASTER WARM FRONTAL TRANSITION HAS LEFT ME EVEN MORE CONFIDENT THAT THE JUICY SET UP WILL BE FIRMLY IN PLACE BY THE TIME THE BEST FORCING AND UPPER LEVEL SUPPORT ARRIVES. CONTINUE TO FEEL AS IF THE REAL SHOW WILL BEGIN ONCE THE UPPER DYNAMICS COME MORE IN LINE WITH THE DEVELOPING UNSTABLE AIRMASS...WHICH IS STILL A FEW HOURS AWAY. THIS WILL HAPPEN INITIALLY UPSTREAM IN CENTRAL MISSISSIPPI...TRANSITIONING TOWARDS WESTERN ALABAMA AROUND MIDNIGHT. I STILL MAINTAIN SOME QUESTIONS AS TO THE LEVEL OF INSTABILITY...ESPECIALLY FURTHER NORTH. HOWEVER...KEEP IN MIND THAT ONCE COLD POOLS ARE WELL ESTABLISHED...IT WILL NOT TAKE MUCH IN THE WAY OF INSTABILITY TO KEEP THE THREAT MAINTAINED AS IT MOVES INTO A SEEMINGLY LESS FAVORABLE AIRMASS. ESPECIALLY FOR A QLCS THREAT AS WE ARE EXPECTING ONCE THE COLD FRONT TRANSLATES EASTWARD. THE SHEAR WILL OBVIOUSLY BE IN PLACE...0 TO 1KM...0 TO 3KM...AND 0 TO 6KM ARE ALL EXPECTED TO MAINTAIN THEIR STRENGTH FOR SOME INITIAL SUPERCELLS. HOWEVER...ONCE THE SURFACE WINDS VEER SOUTH OR EVEN SOUTHWEST THE TRANSITION TO QLCS OR A MORE PRONOUNCED SQUALL LINE IS EXPECTED. && .AVIATION...06Z TAF DISCUSSION. IFR/MVFR CEILINGS THROUGH TOMORROW AS DEEP MOISTURE LIFTS NORTHWARD FROM THE GULF AHEAD OF ADVANCING STRONG STORM SYSTEM. SOME INTERMITTENT SHOWERS FOR THE NEXT COUPLE OF HOURS THEN HEAVIER SHOWERS AND THUNDERSTORMS WILL ENTER INTO WEST CENTRAL ALABAMA AND APPROACH TCL. THE COLD FRONT IS EXPECTED TO REACH WESTERN ALABAMA AROUND 11Z AND PUSH EAST OF MGM/TOI AROUND MID AFTERNOON. SOME 00Z GUIDANCE NOW SHOWS LINGERING HEAVY RAINFALL NEAR TOI THROUGH ROUGHLY 03Z. WINDS WILL SHIFT FROM SOUTHEASTERLY TO SOUTHERLY OVER THE NEXT FEW HOURS AT 10 TO 12 KTS WITH SOME GUSTS OF 20 KTS POSSIBLE OVERNIGHT. WINDS BECOMING NORTHWEST AT 10 KTS AFTER FROPA. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 17/88
Hazardous weather outlook, Nov 30, 12:35 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 AM CST TUE NOV 30 2010 ALZ011>015-017>050-010245- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1235 PM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...INCLUDING A THREAT FOR SIGNIFICANT TORNADOES ARE POSSIBLE OVERNIGHT FOR AREAS GENERALLY WEST OF INTERSTATE 59. THE STORMS WILL DEVELOP ALONG AND AHEAD OF AN APPROACHING COLD FRONT IN MISSISSIPPI AND MOVE TOWARD CENTRAL ALABAMA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WEST OF INTERSTATE 65...WITH RAIN AMOUNTS OF 1 TO 2 INCHES EXPECTED AS THE FRONT MOVES THROUGH. ISOLATED LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH 3 PM TUESDAY... GENERALLY EAST OF A LINE FROM DEMOPOLIS TO TUSCALOOSA TO ARLEY. THE POTENTIAL EXIST FOR DAMAGING WINDS...ISOLATED TORNADOES AND POSSIBLY SOME LARGE HAIL. THE THREAT WILL DIMINISH BY AROUND 3 PM AS THE FRONT PUSHES INTO GEORGIA. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE AREAWIDE. RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AS THE FRONT MOVES THROUGH. ISOLATED LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME NECESSARY LATE TONIGHT INTO TUESDAY.
In the hours before
Local storm report, Nov 30, 2:17 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND DMG 1 WSW MILLPORT 33.56N 88.09W
11/30/2010 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ALONG WELCH
ST...POSSIBLE TORNADO.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:44 PM CST | Tornado Warning | BMX | Lamar, Pickens | 26 min |
| Nov 30, 12:06 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 39 min |
| Nov 30, 12:43 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 47 min |
| Nov 30, 12:56 AM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Nov 30, 1:24 AM CST | Tornado Warning | BMX | Lamar, Pickens | 36 min |
| Nov 30, 1:42 AM CST | Areal Flood Advisory | BMX | Fayette, Marion | 3 hr |
| Nov 30, 2:09 AM CST | Areal Flood Advisory | BMX | Winston | 111 min |
| Nov 30, 2:33 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Nov 30, 2:53 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 52 min |
| Nov 30, 3:06 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 39 min |
| Nov 30, 3:29 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 3:38 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 52 min |
| Nov 30, 4:15 AM CST | Tornado Warning | BMX | Winston | 13 min |
| Nov 30, 4:25 AM CST | Tornado Warning | BMX | Walker | 8 min |
| Nov 30, 4:39 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 51 min |
| Nov 30, 4:43 AM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 32 min |
| Nov 30, 5:04 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 26 min |
| Nov 30, 5:32 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 43 min |
| Nov 30, 5:41 AM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 34 min |
| Nov 30, 5:44 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 6:02 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 28 min |
| Nov 30, 6:18 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Tuscaloosa, Walker | 42 min |
| Nov 30, 6:55 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Tuscaloosa | 50 min |
| Nov 30, 7:41 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Talladega | 49 min |
| Nov 30, 7:59 AM CST | Tornado Warning | BMX | Bibb, Chilton, Perry, Shelby | 46 min |
| Nov 30, 8:04 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 41 min |
| Nov 30, 8:24 AM CST | Tornado Warning | BMX | Dallas | 36 min |
| Nov 30, 8:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Etowah, St. Clair, Shelby and 1 more | 48 min |
| Nov 30, 8:42 AM CST | Tornado Warning | BMX | Shelby | 15 min |
| Nov 30, 8:49 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 41 min |
| Nov 30, 8:54 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 51 min |
| Nov 30, 9:13 AM CST | Tornado Warning | BMX | Autauga, Chilton | 20 min |
| Nov 30, 9:16 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Etowah, St. Clair, Talladega | 44 min |
| Nov 30, 9:29 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Dallas, Elmore, Lowndes | 46 min |
| Nov 30, 9:35 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 25 min |
| Nov 30, 9:45 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph, Talladega | 45 min |
| Nov 30, 9:45 AM CST | Tornado Warning | BMX | Chilton, Coosa | 30 min |
| Nov 30, 10:00 AM CST | Severe Thunderstorm Warning | BMX | Cherokee | 30 min |
| Nov 30, 10:08 AM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Lowndes, Montgomery, Tallapoosa | 52 min |
| Nov 30, 10:13 AM CST | Tornado Warning | BMX | Clay | 32 min |
| Nov 30, 10:20 AM CST | Tornado Warning | BMX | Elmore | 25 min |
| Nov 30, 10:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph | 63 min |
| Nov 30, 10:42 AM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 20 min |
| Nov 30, 10:54 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 51 min |
| Nov 30, 11:28 AM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 32 min |
| Nov 30, 11:46 AM CST | Severe Thunderstorm Warning | BMX | Chambers | 29 min |
| Nov 30, 11:57 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 48 min |
| Nov 30, 12:16 PM CST | Tornado Warning | BMX | Bullock, Pike | 44 min |
| Nov 30, 12:37 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 38 min |
| Nov 30, 1:16 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 14 min |
| Nov 30, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.